Addiction: Substance Abuse Community
Subutex and methadone
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Subutex and methadone

I was taking approx 50ml of meth a day for past year.  I decided 2 weeks ago to cut down myslef so I dropped down to 10ml per day over about 9 days.  Last thursday morning i took my last dose of 10ml and since then ive been taking Dihydrocodeine 30mg tablets about 13 per day.  This has kept my withdrawal at bay but then yesterday I decided to start Subutex 2mg(not containing opiate blockers).  I took 3mg yesterday and have taken 4mg todau however I feel as if my minds elsewhere.  I cannot concentrate at all, my heads pounding and Ive felt like this for a week.  Im not yawning or having diarhoea (however I did this afternoon) but I feel like ****!!  I really dont know what to do, Im thinking about going back on Meth as Im desperate to feel 'normal' again.  Can I take a small amount of meth with Subutex or not??  Please help!!
Related Discussions
12 Comments Post a Comment
Blank
Avatar_f_tn
Hi~  I can't tell you what to do;we're not doctors here. I'm sure I know what happened though.  
Try to get to a doctor,ER,urgent care clinic. I know you're in the UK and I'm not sure what's available.  Just get somewhere to get staightened out.  Don't take anything else until you see a doctor today!

Vicki
Blank
Avatar_m_tn
Hi.  Please listen to Vicki.Don't mix anymore stuff in the pot, or you will be in the soup.  Karl
Blank
199177_tn?1332183097
Where are the subs coming from if they are not coming from a doctor find a sub doctor he can tell you exsatly what to do .Sub is not a drug u should try to go on without doctor
Blank
185545_tn?1331078466
Hi there. Hope your feeling better.

There seems to be a long standing misconception out there that just because subutex does not contain naloxone that there is no risk of going into precipitated withdawals. This is not true. Buprenorphine is, on its own, a mixed agonist/antagonist. Which means that whether you take the suboxone or the subutex, a person is required to be in the early stages of withdrawal for the drug to work or else there is a high risk of inducing preciptated withdrawals. I only mention this since you made a point to mention that you were on the non opiate blocking subutex.

However headaches have been well documented as a common side effect during the initial phase of suboxone/subutex treatment. You will have to either ride it out or consider a careful transition back onto a methadone dose.The chances of getting relief from a methadone dose or any other opiate/opioid while there is still a substantial subutex dose in your system is slim to none. It may take several days from your last subutex dose before you feel any relief. The headaches and cloudy headedness should at least go away though.

If you want to revert back to the methadone you really need to stop the subutex first. Please be careful and if you must transition back to the methadone i highly reccomend you do this with a doctors supervision. Sometimes people take more and more of an opiate/opioid in an effort to overcome the antagonitic effects of buprenorphine with dire consequences. Whatever you decide to do please take care..

Regards Jeremy.
Blank
199177_tn?1332183097
Jeremy good post
Blank
569676_tn?1315644758
Thanks Jeremy for posting this.

Jev 22,

Jeremy is right. The Naloxone in Suboxone is only there to discourage intravenous abuse of the drug and has a horrible bioavailability. Very very little if any naloxone is absorbed through the tissues of the mouth or stomach.  It sounds as if you are experiencing some minor precipitated withdrawals cause by taking the suboxone shortly after the dihydrocodeine.

The headaches are a well known temporary side effect of Buprenorphine treatment. They are more common in the Suboxone formula, but have been reported with the subutex as well. Those sould pass.

I reccomend against taking any methadone or opiates since you have taken the sub.  While the subutex will block any euphoric effects of other opiates, the respiratory depression that comes with opitaes still applies. Trying to over ride the sub with large doses of opiates can have severe consequences including fatalities.

You really ought to follow the others advice and seek out a doctor to help you get on a right plan safely.

All the best,
Henry
Blank
Avatar_m_tn
Thank you for the advice.  
I have a good job therefore going to a Dr is a no,no.....Im petrified confidentiality would be breached and my workplace would find out.  Plus I know a lot of people in the area and couldnt face the embarassment!!  Therefore I know its bad but Ive bin buying the Subutex and Meth off the street which is very easy and common here in UK.  However Im fully aware this is illegal to say the least!!  I just do n ot know where to go next.....Ive just got up and I feel ok apart from this horrible headache and cloudy feeling like Im miles away!!  Luckily Im off work until monday as I couldnt go to work if I had to as I have no energy at all and I cannot concentrate.  I really just feel like going back on the Meth to get back to normal.  At least I know where I am with that.  If I were to go back on the Meth, when would I be able to???  The last Sub I had was last evening at 6pm so 15 hours ago now and it was a 2mg.  All Ive had since I started the Subs on Tuesday is 6mg.  The thing is, I'm a little reluctant to go back on Meth as today Ive been off it for a full week so Ill feel Ive let myself down.  Help!!!!  :  (
Blank
Avatar_m_tn
I think if you've made it a week, DON'T go back to meth at all... but that's just me!
Blank
Avatar_m_tn
Hi you dont take any other narcotic with sub it blocks the receptors so you wont feel much or anything anyways keep pushing forward with the sub and no more pills eventually you will get better good luck and God bless..............Gnarly......................
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
3197167_tn?1348972206
Blank
clean_in_ks
KS
1926359_tn?1331591739
Blank
lulu747
Vancouver
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
1827057_tn?1397523877
Blank
ricart70
IN